MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171120470
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for detailed analysis.Upon visual inspection, it was noted that the balloon was not folded, suggesting that the balloon had been exposed to positive pressure.According to the mustang specification, the rated burst pressure for this device is 14 atmospheres.The returned device was connected to an encore inflation unit.During testing, positive pressure was applied, and leakage of di water was observed from a pinhole in the balloon, located approximately 18mm proximal to the distal markerband.A thorough visual inspection of the markerbands revealed no abnormalities.Additionally, a combined visual and tactile examination of the shaft identified no kinks or damage.Similarly, a visual and tactile assessment of the tip confirmed the absence of any damage.
 
Event or Problem Description
Repotable based on the device analysis completed on 29apr2025.It was reported that the balloon failed to inflate.A 12.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon expansion did not function as intended.Attempts were made to inflate the balloon two to three times at approximately 12 atmospheres of pressure.There were no patient complication as a result of the event.However, device analysis revealed balloon pinhole.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22085014
Report Number2124215-2025-33894
Device Sequence Number7866341
Product Code LIT
UDI-Device Identifier08714729793441
UDI-Public(01)08714729793441(17)271122(10)35342421
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171120470
Device Catalogue NumberH74939171120470
Device Lot Number0035342421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown